MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior epigastric artery using packing coil lps, a non-penumbra microcatheter, and a base catheter.During the procedure, the physician successfully implanted nine lp coils in the target location using the microcatheter.Next, while advancing a packing coil lp through the microcatheter, the physician experienced resistance, and the packing coil lp became stuck and unintentionally detached in the microcatheter.Therefore, the microcatheter containing the detached packing coil lp was removed from the patient.Subsequently, the hospital technologist flushed the packing coil lp out of the microcatheter on the back table.It was reported that the vessel made a tight curve out of the base catheter and that all proper flushing techniques were used during embolization.The physician then regained access and completed the procedure using a ruby coil lp, another lp coil, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp confirmed that the embolization coil was detached from the pusher assembly and was not returned for evaluation.Further evaluation revealed that the pusher assembly was fractured, and only a portion of the distal shaft was returned for evaluation.If the device is forcefully manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as a kink and subsequent fracture may occur.If the pusher assembly fractures, the pull wire may retract out of the ddt and allow the embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12471038
Report Number3005168196-2021-02041
Device Sequence Number12051052
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF103535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005